Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is Microgestin pill a safe brith control option?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5627 Questions
Hello. I have a question about birth control. I decided to start using the pill (Microgestin). I took it on Sunday, during the first 24 hours of my period. I had a very uncomfortable reaction and decided to stop taking the pill the next day (Monday). I went all day Monday and Tuesday without taking the pill. My period ended Wednesday morning. Wednesday evening my boyfriend came over and we had unprotected sex. I am worried about getting pregnant and curious what I should do? Would you suggest doubling up on dosage of the pill or taking Plan B at this point. If I double up, should I take two pills today and two pills tomorrow? Or should I start a new pack altogether? Just want to do whatever I can to prevent the possibility of pregnancy. Thank you so much …
Posted Sat, 1 Mar 2014 in Women's Health
Answered by Dr. Aarti Abraham 18 minutes later
Brief Answer: TAKE PLAN B. Detailed Answer: Hello Thanks for writing to us with your health concern. You were not comfortable with the pill, as you mentioned. Take Plan B right now. That is better than doubling the dosage of the Microgestin pill, it is more effective. This month, use protection ( do not take more emergency contraceptives ). From the next month onwards, make up your mind about a reliable, long term birth control, and if you decide to continue Microgestin, start it on the first day of periods. All the best. Please feel free to discuss.
Above answer was peer-reviewed by
Follow-up: Is Microgestin pill a safe brith control option? 5 minutes later
Ok thank you very much. Am curious, however … are my chances of getting pregnant this early in my cycle high? Even though I just had my period? Does taking one pill create an earlier ovulation cycle if you stop?
Answered by Dr. Aarti Abraham 4 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello again. Chances of your getting pregnancy just after your period are very remote, but Plan B will obliterate any remote chances also. Taking one pill will just not affect ovulation, it takes atleast 2 weeks of pill use to do that. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor